MAUDE Adverse Event Report: LIVANOVA USA INC. RAP FEMORAL VENOUS CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

LIVANOVA USA INC. RAP FEMORAL VENOUS CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number 23/25
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.-a.5.Patient information was not provided.H11: livanova initiated an investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova usa inc.Received a report of a rap femoral venous cannula which broke during usage.The event occurred during procedure.There was no patient impact.
 
Additional Manufacturer Narrative
H11: the analysis conducted by device external supplier on the pictures provided by the customer concluded that the device broke during the unit removal process after its use in the procedure, thus the cannula did not present any functional issue during the whole surgery.In addition, no signs of delamination or under cured parts was evident in the images received, and consequently excluding any cannula curing failure.Two samples of body subcomponent batches used in the manufacturing process of the claimed cannula lot were visually inspected, and no deviation was found out.Furthermore, no non-conformity was identified in the last two years involving this cannula reference.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
H11: complained cannula returned for investigation at manufacturer site: the fracture of the body was confirmed at the wire-reinforced area and was following a spiral pathway.By bending the cannula in other locations, it fractured in the same modality of the initial break.Complaints database review did not identify any other similar case for this cannula lot, out of 300 manufactured units, nor a concerning trend has been detected.Based on investigation findings, a manufacturing issue was ruled out.From the physical investigation of the part, however, it was confirmed that the cannula fractured easily when bent, therefore an isolated product failure was confirmed.This was likely favored by an isolated transport or storage deviation which weakened the cannula after release, allowing its use during procedure but eventually causing a fracture when handled during removal.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.
 
Event or Problem Description
See initial report.

Brand Name
RAP FEMORAL VENOUS CANNULA
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA USA INC.
14401 w 65th way
arvada CO 80004
Manufacturer (Section G)
LIVANOVA USA INC.
14401 w 65th way
arvada CO 80004
Manufacturer Contact
annarita di lascio
14401 w. 65th way
arvada, CO 80004
MDR Report Key23556328
Report Number1718850-2025-90008
Device Sequence Number13226234
Product Code DWF
UDI-Device Identifier00803622125805
UDI-Public(01)00803622125805(240)200-150(17)280421(10)2511200060
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K052081
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number23/25
Device Catalogue Number200-150
Device Lot Number2511200060
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2025
Supplement Date Received by Manufacturer11/20/2025
03/13/2026
Initial Report FDA Received Date11/14/2025
Supplement Report FDA Received Date12/18/2025
04/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown